Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

152 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Will taking Rogaine 5% and DHT blocker cause any effect on sex drive?

Answered by
Dr.
Dr. Kalpana Pathak

Dermatologist

Practicing since :2006

Answered : 2015 Questions

default
Posted on Mon, 4 Feb 2013 in Medicines and Side Effects
Question: hey .. im starting to use saw palmeatto and Rogaine 5% and DHT blocker... is there any of these will effect my sex drive / size / any other effect as a male ?
doctor
Answered by Dr. Kalpana Pathak 26 hours later
Hi,
Welcome to XXXXXXX

From the combination of products you are using, it seems like possibly you are having male patterned baldness (androgenetic alopecia).

This pattern of baldness is hereditary as well as due to increased conversion of testosterone to 5 DHT and due to increased sensitivity of the hair to the same.

Rogaine5 percent is minoxidil solution exerting its hair growth effect through dilation of blood vessels and maintaining hair in growth or anagen phase. As it directly acts on the hair, it has no hormonal side effects. The only side effect that is noticed is itching or redness over scalp and that too is not very common.

Saw palmetto is a herbal supplement believed to exert its effect through preventing conversion of testosterone in 5 DHT. Therefore, it is added in many hair supplements. However, there are only one or two scientific studies proving its role in hair fall. Nevertheless, it is a common additive in hair supplements and the dose is safe enough to cause any hormonal side effects.

As far as DHT blocker is concerned, I guess you are taking finesteride 1 mg or propecia. Only a dose of 1 mg is advocated for hair fall. Finesteride being a DHT blocker, there are issues of it causing reduced sexual libido etc but the effect is rarely seen even if finesteride is used for a year. This effect is more common with finesteride 5 mg and that is not used in hair fall. It is seen that the decreased libido commonly noticed in hair fall clients taking finesteride is mainly due to the psychological effects (as they know it reduces libido). Moreover, if there are any effects they are completely reversible once the drug is stopped.

So as far as using the above combination is concerned, be assured chances of having any side effects are very less. However, you need to continue the treatment for 5 to 6 months to see desirable response.

Hope that answers your query. Should there be more queries, I would be happy to help you. Take care.

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Kalpana Pathak 3 hours later
For the dht blocker im using the Nuhair DHT BLOCKER.. is it a safe one and is thrte any weekly oil i can massage my scalp with 1-2 per week?
doctor
Answered by Dr. Kalpana Pathak 38 minutes later
Hi,
Thanks for writing in.

Nuhair DHT blocker is again a herbal supplement containing saw palmetto, soy extracts and pumpkin seeds. There is no harm in using it. Be assured, it is not going to have any effect on your libido. However when you are already using a nutritional supplement Nuhair DHT blocker containing saw palmetto, there is no point taking another saw palmetto supplement.

As far as oiling if hair is concerned, oiling as such has no role in hair re growth. It just hydrates the hair and scalp. You can use any hair oil for the purpose. However, leave oil for more than 2 to 8 hours and oil too attracts dirt and if not washed frequently can lead to hair fall.

Hope I have answered your query. Take care.

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Beta-lactam

doctor1 MD

Dear Doctor,
I am 25years old male.I have hairfall problem since last few years and I have consulted a dermotologist for the same. He prescribed me with finepecia(propecia) 1mg daily and Minoxidil 5% topical solution twice daily. But, I heard that propecia has lot of side effects including sexual disorder. Please suggest me whether It's safe to continue with the prescription. I am really confused
Regard's,
suresh

doctor1 MD

hello doctor , i am 42 YRS old , at the age of 22 I had some sort of accident its like a hit in the pubic area , that caused burning and pains in the pubic area and around the penis and it was accompanied with errection weakness and this lasted until now , i have tried viagra and cialis , both gave me some errection but not as natural and normal as i used to have in the early twenties and before , its hard for me to get errection , though i get few ones within long period of times and not sufficient to go through a sexual intercourse , Would the cockring help me ? in combination with Cialis ? what shoud i do , my life is nothing after i lost my capability and even i feel embarrassed to go to the pharmacy whenever i wanted to have sexual intercourse , my wife considers me to be her brother and doesnt percieve me as her husband ? what is your advice doctor ? i did blood tests and my sperm examination was very active but there is no errections very few and not satisfactory , one doctor told me its a nerve injury and what i need is continuous support of cialis or viagra , does the cockring help ? what should i do ????
plz help me
thank you very much
basil

doctor1 MD

My son is showing repeated sezures for a seconds.we consulted neurologist and advised to give valparin syrup.then increased with .5mg rivotril.now increases to 1.5 mg rivotril and 5ml eacl morning and evening valparin.still continuing.he is 4 years old.pleaseadviseme

doctor1 MD

Hi, My sister in law who is aged 36 years is suffering from Bipolar Disorder. She is under following medication from last 1.5 years: Clonotril 1 mg, Tolaz 5 mg, Parkin 4 mg, Nexito 5 mg all the tablets consumed each every day. At times her face becomes swollen and during that time, she says that is afraid that she is going to die and she loses her self control. Her BP shoots up high. Kindly advise if the medications are under the right directions. Should there be increase or decrease/change of medications? Regards, Thamayanthi R

doctor1 MD

If I took to many alprozlam could it kill me?

doctor1 MD

pristiq desvenlafaxine 100 mg and sandomigran 500 mcg what side effects can there be

doctor1 MD

Can halcion after long term use cause temporary lack of coordination and dizziness? I take .5mg per night.Never had these reactions before.